Michigan, 2007

Winter Storm and High Wind in Michigan, November 5 to 7, 2007

November 5 to 7, 2007 · NWS MQT · 8 events in 8 counties and zones

A strong cold front moved across Upper Michigan on the 5th producing lake enhanced snow and blowing snow over west and north central Upper Michigan. Gusty north winds in excess of 50 mph were also reported at several locations.

Where it happened

Every event with a place to put it; 8 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
8

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MQT wrote it up.

A strong cold front moved across Upper Michigan on the 5th producing lake enhanced snow and blowing snow over west and north central Upper Michigan. Gusty north winds in excess of 50 mph were also reported at several locations.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Marquette, MI wrote its last area forecast discussion before the first event at Nov 5, 5:59 AM EST, 1 minute earlier.

Area forecast discussion, Nov 5, 5:59 AM EST, 1 minute before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MARQUETTE MI
559 AM EST MON NOV 5 2007

UPDATED FOR MARINE DISCUSSION

...FIRST SIGNIFICANT SNOW OF THE SEASON ON THE WAY...

.DISCUSSION (ISSUED AT 427 AM EST)...

THE MAIN CONCERN WITH THIS FORECAST PACKAGE IS THE POTENTIAL FOR
SNOW AND WINDS TODAY THROUGH TUESDAY.

WATER VAPOR IMAGERY AND RUC SHOWING A LOW CENTER OVER NORTHEAST
MANITOBA EMBEDDED IN A LONGWAVE TROUGH LINGERING OVER THE EASTERN
CANADA. ANOTHER TROUGH EMBEDDED IN THE LARGE LONGWAVE TROUGH IS OVER
SOUTHERN NEW ENGLAND STATES. OTHER WEAK SHORTWAVES ARE OVER NORTH
DAKOTA...NORTHERN MINNESOTA...AND NORTHWEST MANITOBA. SURFACE
ANALYSIS DEPICTS A LOW OVER WESTERN LAKE SUPERIOR DRAGGING A FRONTAL
SYSTEM THROUGH THE MIDDLE MISSISSIPPI RIVER VALLEY. ANOTHER COLD
FRONT IS DRAPED ACROSS NORTHERN ONTARIO AND CENTRAL MANITOBA. A HIGH
PRESSURE CENTER IS OVER ALBERTA PUSHING INTO NORTHERN HIGH PLAINS.
RAIN SHOWERS ARE PUSHING INTO WESTERN U.P.

MODELS HAVE MERGED SOMEWHAT ON THE TIMING SOLUTION FOR THE STORM
MOVING THROUGH THE FORECAST AREA. THE LOW WILL BE OVER THE NORTHERN
TIP OF THE KEWEENAW PENINSULA AT 12Z...SAILING TO CWCI AREA BY 18Z
AND TO THE NORTHEAST OF KANJ BY 00Z. THE Q-VECTOR CONVERGENCE
ASSOCIATED WITH THIS LOW WILL SWEEP THROUGH THE FORECAST AREA TODAY.
FORECAST SOUNDINGS INDICATE THAT DEEP MOISTURE WILL HAVE MOVED OVER
THE FORECAST AREA AND REMAIN THROUGH TODAY. THE 850MB TEMPERATURE
WILL BE AROUND -2C AROUND SUNRISE TODAY. A THERMAL TROUGH WILL NOSE
INTO THE NORTHERN PLAINS AND AND THE UPPER MISSISSIPPI RIVER VALLEY.
850MB TEMPERATURE OVER WESTERN LAKE SUPERIOR WILL DROP TO -7C BY
SUNSET AS THE LOW MOVES EAST. THUS PRECIPITATION WILL BE
LIKELY...STARTING OFF AS MAINLY RAIN THIS MORNING AND CHANGING OVER
TO SNOW AS COLD AIR ADVECTS INTO THE AREA BEHIND THE LOW. WINDS OVER
THE AREA WILL BE OUT OF THE SOUTH AHEAD OF THE LOW THEN VEERING
NORTHWEST AS THE LOW MOVES THROUGH. TIGHT GRADIENTS BEHIND THE LOW
WILL CAUSE WINDS TO INCREASE TO 35 TO 45 MPH OVER THE LAKE AND THE
EXPOSED AREA ALONG THE SHORE OF LAKE SUPERIOR. THE CURRENT GRIDS
LOOK REASONABLE FOR THE TIMING OF THE PRECIPITATION CHANGING AND
MOVING THROUGH THE AREA.

THE LOW WILL MOVE OVER EASTERN GEORGIAN BAY TONIGHT. SOME WEAK
Q-VECTOR CONVERGENCE ACCOMPANYING THIS SYSTEM WILL SUPPORT
PRECIPITATION CONTINUING OVER THE AREA TONIGHT. DEEP MOISTURE
FOLLOWING THIS SYSTEM WILL FEED SNOWS OVER THE AREA TONIGHT. THE
THERMAL TROUGH WILL SHIFT INTO THE UPPER MISSISSIPPI RIVER VALLEY.
DELTA-TS WILL REMAIN AROUND 10C WHICH IS COLD ENOUGH TO PRODUCE
ENHANCED LAKE EFFECT SNOW SHOWERS. CYCLONIC FLOW AROUND THE LOW WILL
KEEP THE WINDS OUT OF THE NORTH-NORTHWEST. THUS MUCH OF THE NORTHERN
U.P. CAN EXPECT SNOWS. WINDS WILL BE STRONG WHICH WILL SHORTEN THE
EFFECTIVE FETCH WILL LIMIT THE AMOUNT OF SNOWFALL...HOWEVER...WILL
PRODUCE CONSIDERABLE BLOWING SNOW.

PRESSURE GRADIENTS WILL WEAKEN AS THE LOW MOVES INTO SOUTHWEST
QUEBEC ON TUESDAY CAUSING THE WINDS TO DECREASE OVER THE AREA.
WINDS WILL REMAIN OUT OF THE NORTH AND NORTHWEST. THE LAKE-850MB
DELTA-TS WILL INCREASE TO 14C AS THE THERMAL TROUGH MOVES OVER THE
REGION. LOW LEVEL MOISTURE WILL STILL REMAIN OVER THE AREA. WEAK
SHORTWAVE ENERGY STILL WRAPPING AROUND THE LOW WILL SWEEP THROUGH
THE AREA. AN INVERSION WILL DEVELOP AROUND 4.5K FEET. THUS
CONDITIONS WILL CHANGE OVER TO MORE PURE LAKE EFFECT.

THE SURFACE RIDGE WILL TREK INTO THE UPPER GREAT LAKES REGIONS
TUESDAY NIGHT. WINDS WILL WEAKEN EVEN MORE OUT OF THE NORTH.
DELTA-TS WILL INCREASE TO AROUND 16C AS THE THERMAL TROUGH SLIDES
ACROSS LAKE SUPERIOR. THE LOWEST INVERSION WILL REMAIN AROUND 4.5K
FEET. THE FORECAST TEMPERATURE SOUNDINGS SHOWING AN INVERTED-V
PATTERN AT THE SURFACE WHICH WILL STILL PROVE TO GENERATE SOME LAKE
EFFECT SNOWS. DRYNESS AT THE LOW LEVELS LIMIT SNOWFALL PRODUCTION.

AS THE SURFACE RIDGE MOVE THROUGH THE AREA...WINDS WILL BACK
SOUTHWEST ON WEDNESDAY. THE THERMAL TROUGH WILL SLIDE EAST AND THE
SNOWS WILL END. MEANWHILE...TO THE WEST ANOTHER SHORTWAVE WILL SLIDE
DOWN THE LEE OF THE WEST COAST RIDGE INTO THE NORTHERN PLAINS AS A
SURFACE LOW AND COLD FRONT DEVELOP OVER THE NORTHERN PLAINS. THE
SURFACE LOW WILL SHIFT INTO THE UPPER MISSISSIPPI RIVER VALLEY ON
WEDNESDAY NIGHT. DEEP MOISTURE AHEAD OF THE LOW AND ISENTROPIC
ASCENT WILL GENERATE A SLIGHT CHANCE OF SOME SNOW WEDNESDAY NIGHT.
THE SURFACE LOW AND COLD FRONT WILL SHIFT ACROSS THE AREA ON
THURSDAY AS A SHORTWAVE PASSES INTO THE REGION.

&&

.AVIATION (FOR THE 06Z TAF ISSUANCE)...

LOW PRESSURE SYSTEM MOVING E TOWARD UPPER MICHIGAN WILL BRING LIGHT
RAIN TO KCMX/KSAW OVERNIGHT WITH CIGS/VIS DROPPING INTO THE MVFR
RANGE. AFTER 12Z...INTENSIFYING LOW PRES MOVING E ACROSS LAKE
SUPERIOR WILL BRING A SHARP SHIFT OF WINDS TO STRONG NW MON MORNING
WHILE THE SURFACE AND UPPER LEVEL LOW CONTINUE TO SUPPORT PCPN INTO
MONDAY AFTERNOON. CAA WILL BRING CHANGE OF RAIN OVER TO SNOW OR A
MIX OR RAIN AND SNOW AT KCMX BY LATE MORNING AND AT KSAW DURING THE
AFTERNOON. SNOW SHOWERS WILL GRADUALLY INTENSIFY BY LATE EVENING AS
LAKE ENHANCED SNOW INCREASES.

&&

.MARINE (FOR THE 4 AM LAKE SUPERIOR FORECAST ISSUANCE)...

LOW PRESSURE OVER NRN WI WILL QUICKLY MOVE/REDEVELOP TO SCNTRL LAKE
SUPERIOR THIS MORNING. THE LOW WILL THEN DEEPEN AS IT MOVES E TODAY.
RATHER THAN THE LOW MOVING E OF THE LAKE THIS AFTN AS MUCH OF THE
MODEL GUIDANCE INDICATES...THE LOW PRESSURE CENTER WILL PROBABLY
LINGER ALONG THE SHORE OF FAR ERN LAKE SUPERIOR JUST N OF WHITEFISH
PT UNTIL SHORTLY AFTER 00Z TONIGHT AS RELATIVE WARMTH OF THE LAKE
SHOULD TEMPORARILY SLOW MOVEMENT. ON THE BACKSIDE OF THE LOW...
EXPECT A RAPID INCREASE TO NW GALES OVER WRN LAKE SUPERIOR THIS
MORNING...AND THEN LATE MORNING/AFTN IN A CORRIDOR FROM THE HURON
ISLANDS TO GRAND MARAIS AND NEARLY TO WHITEFISH PT. STRONGEST WINDS
WILL OCCUR TONIGHT AS THE LOW DRIFTS E AND STRONG HIGH PRESSURE
BUILDS INTO THE PLAINS. HAVE BECOME A BIT MORE CONCERNED THAT STORM
FORCE WINDS WILL OCCUR TONIGHT OVER CNTRL AND ERN LAKE SUPERIOR
BASED ON TREND TOWARD SLIGHTLY STRONGER WINDS FROM SOME OF THE MODEL
GUIDANCE. WILL NEED TO WATCH EVOLUTION OF THE LOW PRESSURE TODAY TO
GET A BETTER INDICATION OF WHETHER FULL STORM FORCE CONDITIONS WILL
DEVELOP. FOR NOW...CONTINUED TO MENTION A FEW STORM FORCE GUSTS TO
50 KNOTS TONIGHT. WINDS WILL DIMINISH STEADILY TUE...FALLING BELOW
GALE FORCE FROM W TO E DURING THE DAY.

&&

.MQT WATCHES/WARNINGS/ADVISORIES...

     WINTER STORM WARNING FROM 7 AM EST /6 AM CST/ TODAY TO 11 AM
     EST /10 AM CST/ TUESDAY FOR MIZ002-009-084.
     WINTER WEATHER ADVISORY FROM 6 PM TODAY TO 4 PM EST TUESDAY FOR
     MIZ006-085.
     WINTER STORM WARNING FROM 12 PM TODAY TO 1 PM EST TUESDAY FOR
     MIZ001-003.
     WINTER STORM WARNING FROM 5 PM TODAY TO 3 PM EST TUESDAY FOR
     MIZ004-005.
     WIND ADVISORY FROM 6 AM TO 6 PM CST TODAY FOR MIZ010>012.
     WINTER WEATHER ADVISORY FROM 4 PM TODAY TO 1 PM EST TUESDAY FOR
     MIZ013.

LAKE SUPERIOR...
     GALE WARNING FROM 4 PM TODAY TO 1 PM EST TUESDAY FOR
     LSZ251-267.
     GALE WARNING FROM 10 AM TODAY TO 1 PM EST TUESDAY FOR LSZ249-
     250-266.
     GALE WARNING FROM 10 AM TODAY TO 10 AM EST TUESDAY FOR
     LSZ246>248-265.
     GALE WARNING FROM 9 AM TODAY TO 10 AM EST TUESDAY FOR
     LSZ243>245-264.
     GALE WARNING FROM 7 AM EST /6 AM CST/ TODAY TO 9 AM EST /8 AM
     CST/ TUESDAY FOR LSZ240>242-263.

LAKE MICHIGAN...
     GALE WARNING FROM 7 AM TODAY TO 7 PM EST TUESDAY FOR
     LMZ221-248-250.

&&

DISCUSSION...DLG
AVIATION...JLB
MARINE...ROLFSON
Hazardous weather outlook, Nov 4, 4:41 PM EST, 13 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MARQUETTE MI
441 PM EST SUN NOV 4 2007

MIZ001>005-009-084-051300-
KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-GOGEBIC-
SOUTHERN HOUGHTON-
441 PM EST SUN NOV 4 2007 /341 PM CST SUN NOV 4 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER
MICHIGAN AND CENTRAL UPPER MICHIGAN.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SIGNIFICANT SNOWFALL IS EXPECTED MONDAY INTO TUESDAY...ESPECIALLY
OVER THE HIGHER TERRAIN OF WEST AND NORTH CENTRAL UPPER MICHIGAN.
SNOW...HEAVY AT TIMES...WILL SPREAD FROM WEST UPPER MICHIGAN
MONDAY MORNING INTO NORTH CENTRAL UPPER MICHIGAN BY LATE
AFTERNOON.

NORTHWEST WIND GUSTS MAY ALSO REACH 40 TO 45 MPH DURING THIS TIME.
TOGETHER THESE MAY REDUCE VISIBILITIES TO ONE QUARTER OF A MILE OR
LESS AT TIMES. SIGNIFICANT BEACH EROSION OR LOCALIZED FLOODING IS
POSSIBLE ALONG THE LAKESHORE IN MARQUETTE COUNTY.

POWER OUTAGES MAY OCCUR DUE TO THE STRONG WINDS BREAKING TREE
BRANCHES.

SEE THE LATEST WINTER WEATHER STATEMENT FOR MORE DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED. HOWEVER...SNOWFALL REPORTS
WOULD BE APPRECIATED.

MIZ010>012-051300-
IRON-DICKINSON-MENOMINEE-
341 PM CST SUN NOV 4 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL UPPER
MICHIGAN.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NORTHWEST WIND GUSTS MAY REACH 45 MPH MONDAY MORNING THROUGH
MONDAY AFTERNOON. THE WINDS WILL TAPER OFF MONDAY NIGHT. SEE THE
LATEST WEATHER ADVISORY STATEMENT FOR MORE DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LMZ221-248-250-051300-
GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI-
5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE-
441 PM EST SUN NOV 4 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE
LAKE MICHIGAN.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

GALE FORCE WINDS ARE EXPECTED MONDAY THROUGH TUESDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LSZ162-240>251-263>267-051300-
LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND
PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI-
BLACK RIVER TO ONTONAGON MI-
ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI-
UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI-
EAGLE RIVER TO MANITOU ISLAND MI-
MANITOU ISLAND TO POINT ISABELLE MI-
POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI-
LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING
KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI-
MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI-
GRAND MARAIS TO WHITEFISH POINT MI-
LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE
CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE
ROYALE NATIONAL PARK-
LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU
ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER-
LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI
AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF
SHORE TO THE US/CANADIAN BORDER-
441 PM EST SUN NOV 4 2007 /341 PM CST SUN NOV 4 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE
SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR.

.DAY ONE...TONIGHT

GALE FORCE WINDS ARE POSSIBLE OVER EXTREME WESTERN LAKE SUPERIOR
LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NORTH TO NORTHWEST GALE FORCE WINDS ARE EXPECTED OVER LAKE
SUPERIOR MONDAY AND MONDAY NIGHT...THEN OVER CENTRAL AND EASTERN
LAKE SUPERIOR TUESDAY. SOME OF THE WINDS MAY GUST AS HIGH AS 50
KNOTS. HEAVY SNOW MAY REDUCE VISIBILITIES DURING THIS SAME TIME
PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

MIZ006-007-013-014-085-051300-
ALGER-LUCE-DELTA-SOUTHERN SCHOOLCRAFT-NORTHERN SCHOOLCRAFT-
441 PM EST SUN NOV 4 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL UPPER
MICHIGAN.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SNOW...HEAVY AT TIMES...IS EXPECTED LATE MONDAY INTO
TUESDAY...ESPECIALLY OVER THE HIGHER TERRAIN OF NORTH CENTRAL
UPPER MICHIGAN. NORTHWEST WIND GUSTS MAY ALSO REACH 40 TO 45 MPH
DURING THIS TIME...ESPECIALLY ALONG THE LAKESHORE. LOOK FOR
SIGNIFICANT BEACH EROSION OR LOCALIZED FLOODING ALONG LAKE
SUPERIOR. POWER OUTAGES MAY OCCUR DUE TO THE STRONG WINDS BREAKING
TREE BRANCHES.

SEE THE LATEST WEATHER ADVISORY STATEMENT FOR MORE DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

JLB

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

7 winter storm, 1 high wind. Local standard time, as filed.

Winter Storm, Ontonagon

When
November 5, 6:00 AM EST to November 6, 4:00 PM EST
Where
Ontonagon forecast zone
Reported by
Trained Spotter
Coordinates
46.778, -89.305 (the zone’s center; the record gives no point)

The Rockland observer reported ten inches of snow in 24 hours. A peak wind gust of 51 mph was also reported at the Ontonagon marine observing station.

Winter Storm, Gogebic

When
November 5, 6:00 AM CST to November 6, 4:00 PM CST
Where
Gogebic forecast zone
Reported by
Trained Spotter
Coordinates
46.496, -89.796 (the zone’s center; the record gives no point)

Spotters reported six to eight inches of snow from Ironwood east to near Watersmeet. Wind gusts near 40 mph were also reported at the Ironwood AWOS.

Winter Storm, Southern Houghton

When
November 5, 7:00 AM EST to November 6, 7:00 AM EST
Where
Southern Houghton forecast zone
Reported by
Trained Spotter
Coordinates
46.992, -88.652 (the zone’s center; the record gives no point)

Six to eight inches of snow fell near Kenton/Sidnaw areas in 24 hours.

Winter Storm, Northern Houghton

When
November 5, 7:00 AM EST to November 6, 7:00 AM EST
Where
Northern Houghton forecast zone
Reported by
Trained Spotter
Coordinates
46.992, -88.652 (the zone’s center; the record gives no point)

A spotter at Twin Lakes reported six to eight inches of snow in 12 hours.

Winter Storm, Baraga

When
November 5, 7:00 AM EST to November 6, 5:00 PM EST
Where
Baraga forecast zone
Reported by
Trained Spotter
Coordinates
46.700, -88.352 (the zone’s center; the record gives no point)

Spotters in Herman and Watton reported eight inches of snow in 24 hours.

Winter Storm, Marquette

When
November 5, 7:00 AM EST to November 6, 5:00 PM EST
Where
Marquette forecast zone
Reported by
Trained Spotter
Coordinates
46.663, -87.573 (the zone’s center; the record gives no point)

Champion and Negaunee measured ten to twelve inches of snow in 24 hours. Considerable blowing and drifting of snow was also observed as winds gusted in excess of 40 mph at some locations. The combination of heavy snow and strong wind gusts of 45 to 50 mph downed trees and caused power outages in Marquette. Numerous accidents were attributed to slippery roadways and poor visibility. In addition, most area schools were closed on the 6th due to the storm.

Winter Storm, Iron

When
November 5, 6:00 AM CST to November 6, 12:00 PM CST
Where
Iron forecast zone
Reported by
Trained Spotter
Coordinates
46.209, -88.530 (the zone’s center; the record gives no point)

A spotter at Paint Lake, south of Kenton, reported a storm total snowfall of 12 inches.

High Wind, Alger

When
November 6, 6:00 AM EST to November 7, 7:00 AM EST
Where
Alger forecast zone
Measured
50 kt (58 mph) measured gust
Reported by
ASOS
Coordinates
46.451, -86.548 (the zone’s center; the record gives no point)

A wind gust of 58 mph was reported at the Munising ASOS. The Alger County Sheriff reported downed tree limbs and power lines from AuTrain to Munising.

What these are

Winter Storm
A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Michigan in 2007Every state in 2007This day in weather historyWarnings in Michigan, November 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 65603, 65601, 65626, 65630, 65632, 65633, 65634, 65638.